Alert archive / California / High Wind Warnings in 2006

High Wind Warning 1, NWS San Diego, CA

January 1, 2006Riverside County, San Bernardino County, California

NWS San Diego, CA issued this high wind warning at Jan 1, 2006, 2:01 PM PST for Riverside County, San Bernardino County, California. It took effect at Jan 1, 2006, 10:00 PM PST. It was in force for 20 hr. 20 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 1, 2006, 2:01 PM PST (22:01 UTC)
In effect from
Jan 1, 2006, 10:00 PM PST
Expired
Jan 2, 2006, 6:00 PM PST
In force
20 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 2, 8:26 AM PSTNON-TSTM WND GST 65Hesperia, CAAWS AT EUCALYPTUS ELEMENTARY SCHOOL.
Jan 2, 9:10 AM PSTNON-TSTM WND GST 61Apple Valley, CAAWS AT RANCHO VERDE ELEMENTARY SCHOOL.
Jan 2, 9:56 AM PSTNON-TSTM WND GST 56Hesperia, CAAWS AT MESQUITE TRAILS ELEMNETARY SCHOOL.
Jan 2, 11:24 AM PSTNON-TSTM WND DMG7 Sw Hesperia, CAMOBILE HOME KNOCKED OFF SUPPORTS. WIND SPEED ESTIMATED OVER 40 MPH.
Jan 2, 11:30 AM PSTNON-TSTM WND GST 45Hesperia, CALOTS OF MINOR WIND DAMAGE OBSERVED.
Jan 2, 1:06 PM PSTSNOW 07 Se Big Bear Lake, CAMODERATE SNOW REPORTED FROM CHP ALONG CAL HIGHWAY38 ABOVE 8000 FEET.CALTRANS IS PLOWING HIGHWAY.
Jan 2, 1:26 PM PSTNON-TSTM WND DMG3 E Corona, CALARGE TREE BLOWN DOWN ONTO ROAD.
Jan 2, 1:27 PM PSTNON-TSTM WND GST 0Yucaipa, CASEVERAL WIND REPORTS FROM YUCAIPA WITH GUSTS TO 90 MPH. THERE WERE NO DAMAGE REPORTS.
Jan 2, 1:27 PM PSTNON-TSTM WND DMGSan Bernardino, CASTATE HWY 38, HIGH WINDS, ALSO FALLING ROCKS AND SOME TREES DOWN.
Jan 2, 1:31 PM PSTHEAVY RAIN 03 Nw Lake Elsinore, CAONRAMP AT NICHOLS ROAD TO SOUTHBOUND INTERSTATE 15 FLOODED.
Jan 2, 2:16 PM PSTFLASH FLOOD3 S Crestline, CAROCK OR MUDSLIDE HAS CLOSED CALIFORNIA HIGHWAY 18 FROM HIGHWAY 138 TO CREST FOREST DRIVE
Jan 2, 2:38 PM PSTHEAVY RAIN 0Yucca Valley, CAWASHES FLOODING IN SKY HARBOR AREA OF YUCCA VALLEY.
Jan 2, 2:54 PM PSTNON-TSTM WND DMG2 Nw Pedley, CAPOWER POLE BROKEN.
Jan 2, 4:59 PM PSTNON-TSTM WND DMG4 E Hemet, CAPHONE LINES BLOWN DOWN.
Jan 2, 5:02 PM PSTFLASH FLOOD10 Sw Hesperia, CAHIGHWAY 138 FROM HIGHWAY 173 TO INTERSTATE 15 FLOODED.
Jan 2, 5:02 PM PSTFLASH FLOOD7 S Hesperia, CAHIGHWAY 173 CLOSED FROM HIGHWAY 138, MILE MARKER 0 TO MILE MARKER 7 DUE TO FLOODING IN MOJAVE RIVER.
Jan 2, 6:02 PM PSTNON-TSTM WND DMG2 Nw Riverside, CALARGE TREE BLOWN DOWN ONTO ROADWAY.
Jan 2, 6:03 PM PSTFLASH FLOOD2 Ne San Jacinto, CASIX INCHES OF MUD COVERING NORTH SOBOBA ROAD AT CHABELA DRIVE. THIS CAME FROM THE SOBOBA BURN AREA.PINE COVE, LOCATED ABOVE THE BURN AREA AT 6300 FEET ELEVATION, REPORTED 1.4 INCHES OF RAIN.
Jan 2, 6:06 PM PSTFLASH FLOOD10 Sw Hesperia, CAHIGHWAY 138 CLOSED SUMMIT VALLEY DUE TO FLOODING IN AREA.
Jan 2, 6:09 PM PSTFLASH FLOOD1 S Crestline, CAROCKS AND MUD WASHED ACROSS HIGHWAY 18 AT THE NARROWS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 10.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2006-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2006-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 012201
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
201 PM PST SUN JAN 1 2006

...STRONG WINDS EXPECTED WITH THE STORM LATE TONIGHT AND MONDAY
IN THE MOUNTAINS AND DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA...

.A STRONG PACIFIC STORM WILL BRING GUSTY WINDS MAINLY TO HIGHER
ELEVATIONS OF SAN BERNARDINO AND RIVERSIDE COUNTIES. SOUTHWEST
WINDS WILL INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS OVER 60 MPH.
THE STRONGEST WINDS WILL BE OVER RIDGES AND IN CANYONS ALONG THE
NORTHEAST SLOPES...SUCH AS BURNS CANYON IN SAN BERNARDINO COUNTY.
THE WINDS WILL GRADUALLY DECREASE LATE MONDAY.

CAZ055-056-020815-
/O.UPG.KSGX.HW.A.0001.060102T0800Z-060103T0200Z/
/O.NEW.KSGX.HW.W.0001.060102T0600Z-060103T0200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
201 PM PST SUN JAN 1 2006

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM
PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...WHICH
IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PST MONDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT.

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...AND LOCAL GUSTS
COULD EXCEED 60 MPH. THIS WILL LIKELY IMPACT TRAVEL ALONG THE RIM
OF THE WORLD HIGHWAY AND HIGHWAY 38 OVER ONYX PASS IN SAN
BERNARDINO COUNTY.

MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...SHOULD
USE CAUTION WHILE DRIVING IN THESE AREAS. TREE AND POWERLINE
DAMAGE WILL BE POSSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ057-058-060>062-020815-
/O.NEW.KSGX.WI.Y.0001.060102T0600Z-060103T0200Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
201 PM PST SUN JAN 1 2006

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY FOR THE APPLE AND LUCERNE VALLEYS IN SAN BERNARDINO
COUNTY...SAN DIEGO COUNTY MOUNTAINS AND DESERTS...THE SANTA ANA
MOUNTAINS...AND THE COACHELLA VALLEY IN RIVERSIDE COUNTY...WHICH
IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PST MONDAY.

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...AND LOCAL GUSTS
COULD EXCEED 45 MPH. THIS COULD PRODUCE REDUCED VISIBILITIES DUE
TO BLOWING DUST OR SAND IN SOME AREAS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

PG
4 follow-up statements
000 
WWUS76 KSGX 020813
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1213 AM PST MON JAN 2 2006

...STRONG WINDS EXPECTED WITH THE STORM THROUGH MONDAY IN THE MOUNTAINS
AND DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA...

.A STRONG PACIFIC STORM WILL BRING GUSTY WINDS MAINLY TO HIGHER
ELEVATIONS OF SAN BERNARDINO AND RIVERSIDE COUNTIES. SOUTHWEST
WINDS WILL INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS OVER 60 MPH.
THE STRONGEST WINDS WILL BE OVER RIDGES AND IN CANYONS ALONG THE
NORTHEAST SLOPES...SUCH AS BURNS CANYON IN SAN BERNARDINO COUNTY.
THE WINDS WILL GRADUALLY DECREASE LATE MONDAY.

CAZ055-056-021615-
/O.CON.KSGX.HW.W.0001.000000T0000Z-060103T0200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
1213 AM PST MON JAN 2 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...AND LOCAL GUSTS
COULD EXCEED 60 MPH. THIS WILL LIKELY IMPACT TRAVEL ALONG THE RIM
OF THE WORLD HIGHWAY AND HIGHWAY 38 OVER ONYX PASS IN SAN
BERNARDINO COUNTY.

MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...
SHOULD USE CAUTION WHILE DRIVING IN THESE AREAS. TREE AND
POWERLINE DAMAGE WILL BE POSSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ057-058-060>062-021615-
/O.CON.KSGX.WI.Y.0001.000000T0000Z-060103T0200Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
1213 AM PST MON JAN 2 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...AND LOCAL GUSTS
COULD EXCEED 45 MPH. THIS COULD PRODUCE REDUCED VISIBILITIES DUE
TO BLOWING DUST OR SAND IN SOME AREAS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MAXWELL
000 
WWUS76 KSGX 021015
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
215 AM PST MON JAN 2 2006

...STRONG WINDS EXPECTED WITH THE STORM TODAY ACROSS ALL OF
SOUTHWESTERN CALIFORNIA...

.A STRONG PACIFIC STORM WILL BRING GUSTY WINDS TODAY. THE HIGHER
ELEVATIONS OF SAN BERNARDINO AND RIVERSIDE COUNTIES WILL HAVE THE
STRONGEST WINDS WHERE SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH
WITH LOCAL GUSTS OVER 60 MPH. NEAR THE COAST...THE STRONGEST WINDS
WILL OCCUR WITH THE PASSAGE OF THE COLD FRONT THIS AFTERNOON WHEN GUSTS
COULD REACH 45 MPH. THE WINDS WILL GRADUALLY DECREASE TOWARDS
EVENING.

CAZ055-056-021800-
/O.CON.KSGX.HW.W.0001.000000T0000Z-060103T0200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
215 AM PST MON JAN 2 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...AND LOCAL GUSTS
COULD EXCEED 60 MPH. THIS WILL LIKELY IMPACT TRAVEL ALONG THE RIM
OF THE WORLD HIGHWAY AND HIGHWAY 38 OVER ONYX PASS IN SAN
BERNARDINO COUNTY. SOME CANYONS ON THE EAST AND NORTH SLOPES OF
THE SAN BERNARDINO MOUNTAINS...SUCH AS BURNS CANYON...WILL SEE
STRONG WINDS.

MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...
SHOULD USE CAUTION WHILE DRIVING IN THESE AREAS. TREE AND
POWERLINE DAMAGE WILL BE POSSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ042-043-048-050-021800-
/O.EXA.KSGX.WI.Y.0001.000000T0000Z-060103T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
215 AM PST MON JAN 2 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH...AND LOCAL GUSTS
COULD REACH 45 MPH. THE STRONGEST WINDS WILL BE WITH THE PASSAGE
OF THE COLD FRONT THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...SOME TREE BRANCHES
COULD FALL TO THE GROUND IN THESE WINDS.

$$

CAZ057-058-060>062-021800-
/O.CON.KSGX.WI.Y.0001.000000T0000Z-060103T0200Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
215 AM PST MON JAN 2 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...AND LOCAL GUSTS
COULD EXCEED 45 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...SOME TREE
BRANCHES COULD FALL TO THE GROUND IN THESE WINDS.

$$

MAXWELL
000 
WWUS76 KSGX 021755
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
955 AM PST MON JAN 2 2006

...STRONG WINDS EXPECTED WITH THE STORM TODAY ACROSS ALL OF
SOUTHWESTERN CALIFORNIA...

.A STRONG PACIFIC STORM WILL CONTINUE TO BRING GUSTY WINDS TODAY.
THE HIGHER ELEVATIONS OF SAN BERNARDINO AND RIVERSIDE COUNTIES
WILL HAVE THE STRONGEST WINDS WHERE SOUTHWEST WINDS WILL INCREASE
TO 25 TO 35 MPH WITH LOCAL GUSTS OVER 60 MPH. NEAR THE COAST...THE
STRONGEST WINDS WILL OCCUR WITH THE PASSAGE OF THE COLD FRONT THIS
AFTERNOON WHEN GUSTS COULD REACH 45 MPH. THE WINDS WILL GRADUALLY
DECREASE TOWARDS EVENING.

CAZ055-056-030200-
/O.CON.KSGX.HW.W.0001.000000T0000Z-060103T0200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
955 AM PST MON JAN 2 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...AND LOCAL GUSTS
OVER 60 MPH. THIS WILL LIKELY IMPACT TRAVEL ALONG THE RIM OF THE
WORLD HIGHWAY AND HIGHWAY 38 OVER ONYX PASS IN SAN BERNARDINO
COUNTY. SOME CANYONS ON THE EAST AND NORTH SLOPES OF THE SAN
BERNARDINO MOUNTAINS...SUCH AS BURNS CANYON...WILL SEE STRONG
WINDS.

MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...
SHOULD USE CAUTION WHILE DRIVING IN THESE AREAS. TREE AND
POWERLINE DAMAGE WILL BE POSSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ042-043-048-050-030200-
/O.CON.KSGX.WI.Y.0001.000000T0000Z-060103T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
955 AM PST MON JAN 2 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH...AND LOCAL GUSTS
TO NEAR 45 MPH. THE STRONGEST WINDS WILL BE WITH THE PASSAGE OF
THE COLD FRONT THIS AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...SOME TREE
BRANCHES COULD FALL TO THE GROUND IN THESE WINDS.

$$

CAZ057-058-060>062-030200-
/O.CON.KSGX.WI.Y.0001.000000T0000Z-060103T0200Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
955 AM PST MON JAN 2 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...AND LOCAL GUSTS
OVER 45 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...SOME TREE
BRANCHES COULD FALL TO THE GROUND IN THESE WINDS.

$$

SMALL
000 
WWUS76 KSGX 030144
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
544 PM PST MON JAN 2 2006

...STRONG WINDS HAVE DECREASED AND WILL CONTINUE TO WEAKEN THROUGH
TONIGHT...

.THE PACIFIC STORM HAS MOSTLY MOVED TO THE EAST OF THE AREA AND
THEREFORE THE WIND WARNING AND WIND ADVISORY WILL BE ALLOWED TO
EXPIRE. LOCAL GUSTY WINDS WILL CONTINUE BUT WILL BE BELOW ADVISORY
AND WARNING CRITERIA.

CAZ055-056-030245-
/O.EXP.KSGX.HW.W.0001.000000T0000Z-060103T0200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
544 PM PST MON JAN 2 2006

...HIGH WIND WARNING WILL EXPIRE AT 6 PM PST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM PST THIS AFTERNOON. 

LOCAL SOUTHWEST WINDS 20 TO 30 MPH WITH LOCALLY HIGHER GUSTS...
DECREASING THROUGH TONIGHT.

$$

CAZ042-043-048-050-030245-
/O.EXP.KSGX.WI.Y.0001.000000T0000Z-060103T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
544 PM PST MON JAN 2 2006

...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON. 

LOCAL SOUTHWEST WINDS 15 TO 25 MPH WITH LOCALLY HIGHER GUSTS...
DECREASING THROUGH TONIGHT.


$$

CAZ057-058-060>062-030245-
/O.EXP.KSGX.WI.Y.0001.000000T0000Z-060103T0200Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
544 PM PST MON JAN 2 2006

...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON.

LOCAL SOUTHWEST WINDS 20 TO 30 MPH WITH LOCALLY HIGHER GUSTS...
DECREASING THROUGH TONIGHT.

$$

WHITLOW

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Jan 1, 9:30 AM PST, 4 hours 31 minutes earlier.

Area forecast discussion, Jan 1, 9:30 AM PST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST SUN JAN 1 2006

.SYNOPSIS...A STORM SYSTEM WILL BRING RAIN...LOCALLY HEAVY AT
TIMES...AND WIDESPREAD STRONG WINDS LATE TONIGHT AND
MONDAY...TAPERING OFF MONDAY NIGHT. HIGH PRESSURE WILL BRING FAIR
AND WARMER WEATHER DURING THE SECOND HALF OF THE WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

THE LOCALLY DENSE FOG THAT FORMED IN THE INLAND EMPIRE AND THE SAN
DIEGO COUNTY VALLEYS IS BEGINNING TO BURN OFF. MID-HIGH CLOUDS WILL
KEEP US MOSTLY CLOUDY TODAY. MOISTURE WILL BE FAIRLY LIMITED BELOW
700 MB TODAY...BUT MID-HIGH CLOUDS COULD CONTAIN ENOUGH MOISTURE FOR
A FEW SHOWERS...ESPECIALLY WITH A WEAK WAVE APPROACHING LATER TODAY.
BASED ON CURRENT SATELLITE AND RADAR DATA...LIGHT RAIN SHOULD BE
MOVING INTO NORTHERN ORANGE COUNTY...WESTERN RIVERSIDE AND WESTERN
SAN BERNARDINO COUNTIES EARLY THIS AFTERNOON.

STRONG WARM AIR ADVECTION AHEAD OF THE APPROACHING STORM WILL BEGIN
THIS EVENING TO PROVIDE LIFTING AS DEEP LAYER MOISTURE INCREASES.
THIS WILL BRING INCREASING STRATIFORM RAIN...MAINLY OVER
NORTHWESTERN PORTIONS TONIGHT. STRONG SOUTH-SOUTHWEST FLOW OF UP TO
55 KNOTS AT 700 MB AND 30-35 KNOTS AT 850 MB...WILL RESULT IN
SIGNIFICANT OROGRAPHIC LIFTING. THE RAIN WILL GRADUALLY SPREAD SOUTH
AND EAST MONDAY...THOUGH THE MODELS HAVE NOT BEEN VERY CONSISTENT
WITH THE TIMING OF THE SOUTHWARD PROGRESSION OF RAIN. THE NAM AGAIN
SEEMS TO BE SLOW WITH THE ONSET OF PRECIP. HOWEVER...THIS STORM WILL
BE SLOWER TO MOVE OUT OF THE AREA AS THE TROUGH DEEPENS AND SLOWS
DOWN OVER THE ERN PAC BEFORE MOVING ASHORE.

IT COULD TAKE MOST OF THE MONDAY FOR THE RAIN TO REACH THE MEXICAN
BORDER. RAINFALL AMOUNTS WILL GENERALLY BE 1-2 INCHES IN COASTAL AND
VALLEY AREAS...WITH GREATER ACCUMULATIONS GENERALLY IN THE NORTHERN
SECTIONS AND HIGHER ELEVATIONS. LOCAL RAINFALL AMOUNTS COULD EXCEED
5 INCHES ON THE SW SLOPES OF THE SAN BERNARDINO COUNTY MTNS AND
POSSIBLY 3 INCHES ON SIMILARLY-FACED SLOPES IN SAN DIEGO COUNTY. THE
NORTHERN DESERTS COULD GET ABOUT 1 INCH...WHILE THE SOUTHERN DESERTS
WILL GET AROUND OR JUST UNDER 1/2 INCH. WITH THOSE RAINFALL
TOTALS...THERE IS A SIGNIFICANT THREAT OF FLASH FLOODING FOR ALL
ZONES EXCEPT THE LOWER DESERTS.

WITH THOSE 700 MB WINDS OF 55 KNOTS...EXPECT SOME VERY STRONG WINDS
IN THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...BUT WITHOUT
MUCH COLD AIR ADVECTION...MOUNTAIN WAVES WILL BE UNLIKELY TO BRING
THE STRONGEST WINDS INTO THE DESERTS. REGARDLESS...THE SURFACE
PRESSURE GRADIENTS SHOULD BE STRONG ENOUGH TO BRING STRONG WINDS TO
LOWER ELEVATIONS...INCLUDING NEAR THE COAST. SNOW WILL NOT BE MUCH
OF AN ISSUE AS THAT WARM AIR ADVECTION WILL BRING VERY HIGH SNOW
LEVELS UNTIL SOMETIME MONDAY NIGHT.

HIGH PRESSURE ALOFT AND WEAK TO MODERATE OFFSHORE FLOW WILL DEVELOP
TUE-WED. THIS WILL BRING HIGHER DAYTIME TEMPS TO MOST OF THE
AREA...ESPECIALLY WEST OF THE MOUNTAINS... WED-FRI BEFORE TROUGHING
OVER THE E PAC BRINGS A COOLING TREND FOR NEXT WEEKEND.

&&

.AVIATION...
PATCHY DENSE FOG IN SOME OF THE VALLEYS THIS MORNING SHOULD
DISSIPATE SOON. MOST AREAS SHOULD BE VFR THROUGH THE AFTERNOON WITH
MULTIPLE CLOUD LAYERS ABOVE 15000 FEET MSL. SOME SCATTERED
STRATOCUMULUS AROUND 3000 FEET ALONG THE COAST. LOWER CLOUDS SHOULD
INCREASE OVER THE NORTHERN AREAS BY LATE AFTERNOON AHEAD OF THE NEXT
COLD FRONT APPROACHING FROM THE NORTHWEST THEN SPREAD SOUTH AND
EASTWARD THROUGH THE EVENING. CLOUDS SHOULD ALSO LOWER THROUGH THE
EVENING WITH SOME AREAS BECOMING IFR OVERNIGHT. EXPECT TERRAIN TO
BECOMING OBSCURED IN CLOUDS AND PRECIPITATION DURING THE EVENING AS
WELL. MVFR AND AREAS OF IFR CEILINGS SHOULD CONTINUE THROUGH MONDAY.

MVFR VISIBILITIES FROM RAIN SHOULD DEVELOP NEAR KSNA DURING THE LATE
AFTERNOON AND ALSO SPREAD SOUTH AND EASTWARD THROUGH THE EVENING
WITH SOME AREAS BECOMING IFR IN MODERATE TO HEAVY RAIN OVERNIGHT AND
THROUGH THE DAY ON MONDAY.

&&

.MARINE...
BUILDING LARGE SWELL TONIGHT AND MONDAY WILL COMBINE WITH GUSTY
WINDS TO BRING HAZARDOUS SEAS TO THE COASTAL WATERS LATE TONIGHT
THROUGH MONDAY. A SMALL CRAFT ADVISORY WILL BE POSTED FOR LATE
TONIGHT THROUGH MONDAY EVENING. SOME WINDS COULD APPROACH GALE FORCE
IN THE OUTER WATERS LATE MONDAY MORNING. WIND SHOULD BECOME
NORTHWESTERLY AND DIMINISH BEHIND THE FRONT MONDAY NIGHT.

A HIGH SURF ADVISORY AND COASTAL FLOOD WATCH WILL REMAIN IN EFFECT
TONIGHT THROUGH TUESDAY MORNING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH FOR ALL AREAS EXCEPT THE LOWER DESERTS FROM
MIDNIGHT TONIGHT UNTIL MIDNIGHT MONDAY. SEE LAXFFASGX.

HIGH WIND WATCH FOR THE NORTHERN MOUNTAINS LATE TONIGHT AND MONDAY.
SEE LAXNPWSGX.

COASTAL FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING. HIGH SURF ADVISORY FROM TONIGHT UNTIL WEDNESDAY. SEE
LAXCFWSGX.

SMALL CRAFT ADVISORY FROM TONIGHT UNTIL TOMORROW NIGHT. SEE
LAXCWFSGX.

MARINE WEATHER STATEMENT FOR DANGEROUS SEAS IN THE COASTAL WATERS ON
MONDAY. SEE LAXMWSSGX.

OVERVIEW OF THE COMING STORM SYSTEM. SEE LAXSPSSGX.

&&

PUBLIC...PG
AVIATION...HORTON
Hazardous weather outlook, Jan 1, 4:00 AM PST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST SUN JAN 1 2006

CAZ042-043-048-050-055-056-057-058-060-061-062-020000-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PST SUN JAN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT.

AT THE COAST...LARGE WEST SWELL WILL BRING HIGH SURF AND STRONG RIP
CURRENTS TO THE SAN DIEGO COUNTY COASTLINE. SEE LAXSRFSGX AND
LAXCFWSGX FOR DETAILS. HIGH SURF ADVISORY IN EFFECT FROM 6 PM TODAY
TO 8 AM PST WEDNESDAY. SEE LAXSRFSGX AND LAXCFWSGX FOR DETAILS.

A STRONG PACIFIC STORM WILL APPROACH THE AREA TONIGHT. SEE DAYS TWO
THROUGH SEVEN FOR MORE DETAILS AS THE STORM WILL PEAK MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY.

AT THE COAST FOR MONDAY...LARGE WEST SWELL WILL CONTINUE TO BRING
HIGH SURF AND STRONG RIP CURRENTS FOR MOST OF THE WEEK.

FOR ALL OF SOUTHWEST CALIFORNIA THROUGH MONDAY NIGHT...A STRONGER
PACIFIC STORM SYSTEM WILL MOVE THROUGH CENTRAL AND SOUTHERN
CALIFORNIA AND BRING STRONG GUSTY WINDS AND HEAVY RAINFALL WITH THE
POTENTIAL FOR FLASH FLOODING. HEAVIEST RAINFALL IS EXPECTED ON
COASTAL SLOPES. STRONG GUSTY WINDS WILL ALSO OCCUR...ESPECIALLY IN
THE MOUNTAINS. SEE LAXFFASGX...LAXNPWSGX AND LAXSPSSGX FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION
IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.

MAXWELL

In the hours before

Special weather statement, Jan 1, 10:30 AM PST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1030 AM PST SUN JAN 1 2006

CAZ042-043-048-050-055>058-060>062-020300-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
1030 AM PST SUN JAN 1 2006

...A STRONG STORM WILL BRING WIDESPREAD RAIN AND WIND TONIGHT AND
MONDAY...

A STRONG SYSTEM WILL MOVE INTO THE AREA TONIGHT AND CONTINUE TO
SPREAD SOUTH AND EAST MONDAY. THIS WILL BRING A CHANCE OF HEAVY RAIN
TO MOST OF THE AREA. RAINFALL TOTALS BE ABOUT 1 TO 2 INCHES IN THE
COASTAL AND VALLEY AREAS. NEAR 5 INCHES OF RAIN WILL BE POSSIBLE ON
THE SOUTHWEST FACING MOUNTAIN SLOPES. THE HIGH DESERTS SHOULD GET
NEAR AN INCH OF RAIN WITH UP TO HALF AN INCH IN THE SOUTHERN
DESERTS. DUE TO A LONGER DURATION OF THE RAIN IN THOSE
LOCATIONS...ORANGE...SAN BERNARDINO AND RIVERSIDE COUNTIES WILL
RECEIVE MORE THAN SAN DIEGO COUNTY. DUE TO WARM AIR ALOFT...THE SNOW
LEVEL SHOULD REMAIN QUITE HIGH. WIDESPREAD HIGH WINDS ARE EXPECTED
MONDAY...EVEN NEAR THE COAST...AS A STRONG SURFACE LOW WILL BE JUST
WEST AND NORTH OF LOS ANGELES.

THE RAIN MAY CAUSE URBAN FLOODING OF POORLY DRAINED LOW LYING AREAS.
MUD SLIDES AND DEBRIS FLOWS WILL BE POSSIBLE IN AND BELOW RECENTLY
BURNED AREAS OR ON STEEP TERRAIN. THE RAIN WILL ALSO CAUSE SLICK
ROADS. A FLASH FLOOD WATCH IS IN EFFECT LATE SUNDAY NIGHT AND
MONDAY.

PRECIPITATION WILL GRADUALLY TAPER OFF FROM NORTHWEST TO SOUTHEAST
MONDAY NIGHT.

PG

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 2:13 AM PSTHigh Wind WatchSGXRiverside, San Bernardino40 hr
Jan 1, 2:01 PM PSTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego28 hr

Nearby

High Wind Warnings in California, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.